Alert archive / Illinois / Small Craft Advisories in 2009
Small Craft Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 20, 2009, 3:15 PM CST. It took effect at Feb 21, 2009, 8:27 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 3:15 PM CST (21:15 UTC)
- In effect from
- Feb 21, 2009, 8:27 AM CST
- Expired
- Feb 21, 2009, 2:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
678 WHUS73 KLOT 202115 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 315 PM CST FRI FEB 20 2009 ...STRONG LOW WILL PRODUCE A STRONG WIND SATURDAY NIGHT... .A STRONG LOW WILL MOVE INTO NORTHEAST ILLINOIS TONIGHT. BY SUNDAY MORNING THIS LOW WILL MOVE INTO SOUTHEAST QUEBEC. THERE WILL BE A STRONG NORTHWEST WIND BEHIND THE LOW SATURDAY NIGHT. LMZ740>745-210515- /O.NEW.KLOT.SC.Y.0021.090222T0000Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 315 PM CST FRI FEB 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY. A NORTHWEST WIND OF 22 TO 25 KNOTS WILL OCCUR SATURDAY NIGHT FOR THE ILLINOIS AND INDIANA NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
609 WHUS73 KLOT 210308 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 908 PM CST FRI FEB 20 2009 .A STRONG LOW WILL MOVE NORTHEAST TO NORTHERN ILLINOIS OVERNIGHT. AS THE LOW CONTINUES ACROSS FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN ON SATURDAY WINDS WILL BECOME NORTH AND NORTHWESTERLY ON SOUTHERN LAKE MICHIGAN...INCREASING TO 15 TO 25 KNOTS SOME GUSTS TO 30 KNOTS BY SATURDAY NIGHT. LMZ740>745-211115- /O.CON.KLOT.SC.Y.0021.090222T0000Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 908 PM CST FRI FEB 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IS IN EFFECT. WINDS WILL BE FROM THE NORTHWEST AT 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
018 WHUS73 KLOT 210312 CCA MWWLOT URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHICAGO IL 911 PM CST FRI FEB 20 2009 .A STRONG LOW WILL MOVE NORTHEAST TO NORTHERN ILLINOIS OVERNIGHT. AS THE LOW CONTINUES ACROSS FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN ON SATURDAY WINDS WILL BECOME NORTH AND NORTHWESTERLY ON SOUTHERN LAKE MICHIGAN...INCREASING TO 15 TO 25 KNOTS SOME GUSTS TO 30 KNOTS BY SATURDAY NIGHT. LMZ740>745-211130- /O.COR.KLOT.SC.Y.0021.090222T0000Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 911 PM CST FRI FEB 20 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT. WINDS WILL BE FROM THE NORTHWEST AT 15 TO 25 KNOTS WITH SOME GUSTS TO 30 KNOTS SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
607 WHUS73 KLOT 210932 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 332 AM CST SAT FEB 21 2009 .A STRONG LOW WILL MOVE NORTHEAST TO NORTHERN ILLINOIS OVERNIGHT. AS THE LOW CONTINUES ACROSS FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN ON SATURDAY WINDS WILL BECOME NORTH AND NORTHWESTERLY ON SOUTHERN LAKE MICHIGAN...INCREASING TO 15 TO 25 KNOTS SOME GUSTS TO 30 KNOTS BY SATURDAY NIGHT. LMZ740>745-211745- /O.CON.KLOT.SC.Y.0021.090222T0000Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 332 AM CST SAT FEB 21 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY. WINDS WILL TURN NORTHWESTERLY THIS AFTERNOON...AND INCREASE TO 15 TO 25 KNOTS BY EVENING...WITH SOME GUSTS TO 30 KNOTS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MERZLOCK
304 WHUS73 KLOT 211503 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 903 AM CST SAT FEB 21 2009 .A DEEPENING AREA OF LOW PRESSURE CURRENTLY IN NORTHERN ILLINOIS IS EXPECTED TO LIFT NORTHEAST ACROSS THE GREAT LAKES TODAY INTO EARLY SUNDAY. WINDS ARE EXPECTED TO INCREASE OUT OF THE NORTHWEST TO GALE FORCE LATER THIS AFTERNOON AND PERSIST INTO SUNDAY MORNING. WINDS IN THE NEARSHORE ZONES ARE EXPECTED TO MAX OUT AT AROUND 30 KNOTS TONIGHT INTO SUNDAY. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212315- /O.NEW.KLOT.GL.W.0010.090221T2200Z-090222T1200Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 903 AM CST SAT FEB 21 2009 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM CST SUNDAY. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO GALE FORCE ACROSS THE LAKE LATER THIS AFTERNOON AND PERSIST THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-212315- /O.EXT.KLOT.SC.Y.0021.090221T1427Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 903 AM CST SAT FEB 21 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. WESTERLY WINDS TO 25 KNOTS WILL BECOME NORTHWEST TO 30 KNOTS TONIGHT. WINDS WILL GRADUALLY DIMINISH SUNDAY MORNING AS HIGH PRESSURE MOVES INTO THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES 4 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HALBACH
230 WHUS73 KLOT 212045 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 245 PM CST SAT FEB 21 2009 .A DEEPENING AREA OF LOW PRESSURE CURRENTLY OVER SOUTHERN LAKE MICHIGAN IS EXPECTED TO LIFT NORTHEAST TOWARD LAKE HURON TONIGHT...BRINGING GALE FORCE WINDS ACROSS THE LAKE. WINDS ARE EXPECTED TO BACK TO THE NORTHWEST TONIGHT AS THE LOW PRESSURE SYSTEM MOVES INTO ONTARIO. LMZ740>745-220445- /O.UPG.KLOT.SC.Y.0021.000000T0000Z-090222T1200Z/ /O.EXB.KLOT.GL.W.0010.090221T2045Z-090222T1200Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 245 PM CST SAT FEB 21 2009 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST TO WESTERLY GALES TO 35 KNOTS WILL VEER TO THE NORTHWEST TONIGHT ACROSS THE ILLINOIS AND INDIANA NEARSHORE ZONES. WINDS WILL GRADUALLY DIMINISH SUNDAY MORNING AS A RIDGE OF HIGH PRESSURE MOVES IN FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220445- /O.EXT.KLOT.GL.W.0010.090221T2045Z-090222T1200Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 245 PM CST SAT FEB 21 2009 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM CST SUNDAY. NORTH GALES TO 35 KNOTS ARE EXPECTED ACROSS THE LAKE THIS AFTERNOON AND EARLY EVENING WITH HIGHER GALES TO 40 KNOTS POSSIBLE ACROSS THE SOUTHERN HALF OF THE LAKE TONIGHT. WINDS WILL GRADUALLY DIMINISH SUNDAY MORNING AS A RIDGE OF HIGH PRESSURE MOVES INTO THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HALBACH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:59 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 20, 2:59 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CST FRI FEB 20 2009
.DISCUSSION...
259 PM CST
OUTSIDE OF SOME MINOR TWEAKS...HAVE MAINLY LEFT THE FORECAST AS IS
WITH 4 TO 8 INCHES EXPECTED ACROSS THE WINTER STORM WARNING
COUNTIES AND 2 TO 4 INCHES ACROSS THE ADVISORY AREA.
THE TWO MAIN FORECAST CHANGES WITH THIS AFTERNOONS PACKAGE ARE
WITH THE HEAVIEST SNOW BAND SHIFTING SLIGHTLY NORTH AND FOR THE
POSSIBILITY OF SLEET OR RAIN MIXING IN TO THE SOUTH.
AS FOR THE SHIFT NORTH...THE SYSTEM IS CURRENTLY UP IN THE DAKOTAS
WITH THE UPPER LEVEL LOW CLOSING OFF OVER NORTH DAKOTA AND TWO
MAIN SFC LOWS OVER SOUTHEAST SOUTH DAKOTA AND NEBRASKA. THE 12Z
RUNS OF THE NAM/GFS/ECMWF/UKMET ALL CAME IN WITH SIMILAR SOLUTIONS
WITH THE EVOLUTION OF THE UPPER VORT WITH IT TAKING A PATH TOWARD
SOUTHWEST MINNESOTA AND NORTHEAST IOWA OVERNIGHT AND ALONG OR JUST
SOUTH OF THE ILLINOIS/WISCONSIN BORDER SATURDAY MORNING. THIS
REPRESENTS A SLIGHT SLOW DOWN AND SLIGHT SHIFT NORTH FROM WHAT THE
12Z GUIDANCE HAD BEEN SHOWING YESTERDAY. IT STILL IS EXPECTED TO
NEGATIVELY TILT AS IT REACHES THE REGION...BUT THIS SLOW DOWN
AFFECTS WHAT LATER ON HAPPENS AT THE SFC. WITH THE SLIGHTLY
FURTHER NORTH TRACK OF THE UPPER LOW...THE HIGHER SNOW AMOUNTS MAY
FOLLOW THAT PATH TOWARD SOUTHERN WISCONSIN.
AT THE LOW LEVELS...A BIT OF A CHANGE AS PREVIOUS RUNS HAD BROUGHT
THIS LOW FROM THE DAKOTAS DOWN THROUGH NORTHERN ILLINOIS AND OFF
INTO MICHIGAN. THIS MORNINGS RUNS HAVE COME IN WITH A DIFFERENT
SOLUTION WITH THE SFC LOW OVER THE DAKOTAS WEAKENING AND ANOTHER
LOW OVER NORTHERN MISSOURI BECOMING THE MAIN LOW. THE TRACK ODDLY
ENOUGH BECOMES FAIRLY SIMILAR TO THE PREVIOUS RUNS...BUT THE ONE
MAIN DIFFERENCE IS THAT IT BRINGS MUCH WARMER AIR UP INTO THE
SOUTHEAST PORTION OF THE FORECAST AREA OVERNIGHT. THIS IS LARGELY
THE FAULT OF A 40-50KT LOW LEVEL JET DEVELOPING OVERNIGHT RUNNING
FROM THE WESTERN GULF TO CENTRAL ILLINOIS. FORECAST TEMPERATURE
PROFILES SHOW THIS WARM POCKET OF AIR REACHING THE ADVISORY
COUNTIES BETWEEN 6-12Z SAT WHICH MAY HOLD BACK ON SNOW AMOUNTS.
TEMPS ARE FORECAST TO REACH 1-2C ABOVE ZERO AROUND 925MB WHICH IF
IT ISNT ENOUGH TO COMPLETELY MELT DOWN THE SNOWFLAKES INTO RAIN
DROPS...IT WILL AT LEAST BE ENOUGH TO KNOCK DOWN SNOW RATIOS FOR A
BIT. WITH A SHALLOW COLD LAYER BELOW FREEZING...WILL HAVE A CHANCE
FOR THIS PRECIP TO CHANGE OVER TO SLEET FOR A PERIOD OVERNIGHT
ACROSS LIVINGSTON COUNTY EAST.
THE PERIOD OF HEAVIEST SNOW IS STILL ANTICIPATED TO BE AFTER 9Z
WHEN THE SFC/LOW LEVEL LOW MOVES INTO NORTHWEST ILLINOIS AND THE
NOSE OF THE LLJ ORIENTATES TOWARD NORTHEAST ILLINOIS. WILL BE
STICKING WITH SIMILAR SNOWFALL NUMBERS ACROSS THE WARNING COUNTIES
WITH 4 TO 8 INCHES POSSIBLE AND THE BETTER CHANCE OF GETTING 6 TO
8 INCHES ACROSS THE FAR NORTHERN PORTION OF THE WARNING. HAVE
BACKED OFF A TAD ON THE SNOWFALL AMOUNTS ACROSS THE ADVISORY
COUNTIES WITH 2 TO 4 INCHES BEING KNOCKED DOWN BY THE SLEET/RAIN.
OVERALL...CONFIDENCE IN THE WARNING/TOTALS IS NOT AS HIGH AS IT
WAS YESTERDAY WITH THE WARMER AIR BEING WRAPPED INTO THIS SYSTEM
ALTHOUGH SOME EXTRA LAKE ENHANCEMENT ON THE BACKSIDE OF THE SYSTEM
MAY HELP TO BUMP TOTALS UP A BIT SATURDAY MORNING INTO THE EARLY
AFTERNOON.
SNOW WILL PERSIST INTO SATURDAY AFTERNOON AS A SECONDARY UPPER
LEVEL SHORT WAVE SHOOTS DOWN THE BACKSIDE OF THE UPPER TROF.
HALBACH
FOR SUNDAY AND BEYOND...A BROAD UPPER LEVEL RIDGE BUILDS ACROSS
THE WESTERN HALF OF THE CONUS THROUGH THE WEEKEND THEN BEGINS TO
FLATTEN AS IT MOVES EAST EARLY NEXT WEEK. A DOME OF HIGH
PRESSURE AT THE SURFACE WILL DEVELOP ACROSS THE MIDWEST ON
SUNDAY AND BRING QUIET WEATHER AS IT MOVES OVER THE LOCAL AREA
MONDAY AND TUESDAY.
SOUTHERLY FLOW AND MILDER TEMPERATURES RETURN ON TUESDAY BEHIND
THE RIDGE AND AHEAD OF THE NEXT UPSTREAM WEATHER SYSTEM. THE GFS
AND ECMWF BOTH HAVE A SFC LOW PASSING NORTH OF OUR AREA ON
WEDNESDAY. THIS FEATURE IS REFLECTED ALOFT AS A SHORTWAVE IN
GENERALLY ZONAL FLOW...UNLIKE THE BIGGER LONGWAVE TROUGHS OF
THIS WEEK. THE GFS SOLUTION TAKES THE LOW ACROSS LAKE SUPERIOR
AND HAS OUR AREA FARTHER REMOVED FROM THE ASSOCIATED PRECIP. IN
CONTRAST THE ECMWF HAS A STRONGER SHORTWAVE ALOFT AND HAS THE
SFC LOW PASSING THROUGH CENTRAL WISCONSIN. THE ECMWF THUS
DEVELOPS MUCH MORE WIDESPREAD PRECIP ACROSS ILLINOIS AND INDIANA
STARTING TUESDAY NIGHT. THE ENSEMBLES OF THE GFS ALSO SUPPORT
THE ECMWF SCENARIO...SO HAVE BOOSTED PRECIP CHANCES FOR TUES
NIGHT INTO WED. PRECIP TYPE WILL NEED TO BE EXAMINED IN MUCH
MORE DETAIL BETWEEN NOW AND THEN ALTHOUGH IT APPEARS WE COULD
SEE SNOW TUESDAY NIGHT AND A MIX OF RAIN AND SNOW ON WEDNESDAY.
WOULD BE SURPRISED TO SEE ANY LARGE AMOUNTS GIVEN SUCH WEAK
SUPPORT ALOFT.
WILL KEEP LOW CHANCE POPS IN THE FCST LATE NEXT WEEK. ECMWF
DEVELOPS ANOTHER SHORTWAVE IN ZONAL FLOW...WHILE THE GFS HAS A
DEEPER LONGWAVE DEVELOPING ACROSS THE CENTRAL PLAINS. BOTH
MODELS SHOW A SFC LOW MOVING INTO THE OHIO OR TENNESSEE
VALLEYS...THOUGH CONFIDENCE AT THIS RANGE CERTAINLY IS NOT HIGH.
LENNING
&&
.AVIATION...
1800 UTC TAFS...A LOW WILL MOVE EAST FROM OKLAHOMA TO
NORTHEAST ILLINOIS BY 12 UTC SATURDAY. AS THIS LOW MOVES
NORTHEAST THE CLOUDS WILL LOWER AND SNOW WILL MOVE INTO NORTH
CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA
AIRPORTS. FOR THE REST OF TODAY EXPECT A SOUTHWEST WIND OF UP TO
10 KNOTS. BY THIS EVENING THERE IS FORECAST A CEILING OF 15000
BROKEN. THE SNOW WILL MOVE INTO ROCKFORD AROUND 4 UTC AND INTO THE
CHICAGO AREA AIRPORTS AROUND 06 UTC. THE MAXIMUM SNOWFALL WILL
OCCUR BETWEEN 11 UTC AND 15 UTC. EXPECT THE VISIBILITY TO BE 1 TO
2 MILES OR LESS AND CEILING TO BE BELOW 1000 FEET. THE WIND WILL
BE SOUTHEAST BY 06Z AND WILL BACK AROUND TO THE NORTHWEST SATURDAY
AFTERNOON. WE EXPECT AN INCREASE IN WIND SPEED LATE SATURDAY
MORNING AND AFTERNOON AND MAYBE SOME GUSTS OF 20 KNOTS.
&&
.MARINE...
108 PM CST
A HIGH WAS OVER LOUISIANA AND EXTENDS NORTH TO MINNESOTA THIS
AFTERNOON. THE HIGH WILL CAUSE THE WIND TO BE LIGHT AND TURNING
SOUTHWEST OVER LAKE MICHIGAN THIS EVENING. BY MIDNIGHT THE LOW
WILL BE MOVING INTO ILLINOIS SO THE WIND WILL BECOME SOUTHEAST
OVER LAKE MICHIGAN. THE WIND SPEED WILL INCREASE AND IN THE SOUTH
HALF EXPECT WIND SPEEDS OF 10 TO 20 KNOTS. BY SATURDAY MORNING THE
WIND WILL BECOME NORTHEAST WITH SPEEDS OF 15 TO 25 KNOTS. THE LOW
WILL BE IN MICHIGAN BY SATURDAY AFTERNOON. DURING THAT TIME THE
WIND WILL BECOME NORTHWEST AT 20 TO 25 KNOTS. WE EXPECT THE WAVES
WILL INCREASE SATURDAY EVENING AS WELL.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019-ILZ020-ILZ021...8 PM FRIDAY TO 3 PM SATURDAY.
WINTER STORM WARNING...ILZ006-ILZ013-ILZ014-ILZ022...11 PM
FRIDAY TO 6 PM SATURDAY.
WINTER WEATHER ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039...8 PM
FRIDAY TO 6 PM SATURDAY.
IN...WINTER STORM WARNING...INZ001-INZ002...11 PM FRIDAY TO 6 PM
SATURDAY.
WINTER WEATHER ADVISORY...INZ010-INZ011-INZ019...8 PM FRIDAY TO
6 PM SATURDAY.
LM...NONE.
&&Hazardous weather outlook, Feb 20, 4:02 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 402 AM CST FRI FEB 20 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 211015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 402 AM CST FRI FEB 20 2009 /502 AM EST FRI FEB 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. AN ACCUMULATING SNOW IS EXPECTED TONIGHT INTO SATURDAY WITH UP TO 6 TO 8 INCHES POSSIBLE ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...WITH LESSER AMOUNTS FURTHER SOUTH. SNOWFALL RATES MAY BE HEAVY WITH ONE TO TWO INCHES FALLING PER HOUR AT TIMES. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW WILL CHARACTERIZE THE DAY SATURDAY WITH ACCUMULATIONS CULMINATING TO 8 INCHES NORTH OF I-80 AND 3 TO 5 INCHES SOUTH OF THERE. PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-211015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 402 AM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT SATURDAY AND SATURDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 402 AM CST FRI FEB 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RLB
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:41 AM CST | Winter Storm Warning | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 34 hr |
| Feb 20, 3:41 AM CST | Winter Weather Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 41 hr |
Nearby
Small Craft Advisories in Illinois, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.